On Side Effects…

Medication has been a huge part of my life on and off for the last twelve years. It’s not something I’m happy about, but it’s something I’ve recently come to accept because I understand that the medicine will help me balance myself and certain parts of my life. But…

Side effects. They can be mild, or they can be excruciating. One that I’m experiencing for the first time is somewhere in the middle: lowered pitch perception. It wasn’t a thing I was even aware was possible, but now that I’ve experienced it, I wouldn’t wish it on anyone.

Essentially what’s happening is I’m hearing songs in what sounds to me like the wrong key. For me, a person who spends a good portion of their time listening to music, this was maddening and also somewhat terrifying when it started a few days ago. I didn’t realize it had anything to do with the medication; I just assumed I was losing it.

Now I have to decide if I want to take myself off this medication (even though I only started it five days ago) or if I will put up with it for the rest of the time I’m on it (which could be a very long time). Decisions are tough, and I’m getting ready to spend a week in Puerto Rico for ministry. I’m just going to have to figure it out.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Blog at WordPress.com.

Up ↑

%d bloggers like this: